Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

January 7, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Jan 7, 2021, 10:52 AM CST for Walton County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2021, 10:52 AM CST (16:52 UTC)
Expired
Jan 7, 2021, 11:30 AM CST
In force
38 min
Issued by
NWS Tallahassee, FL

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS82 KTAE 071652
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1152 AM EST Thu Jan 7 2021
 
FLZ108-112-071730-
Coastal Bay FL-South Walton FL-
1152 AM EST Thu Jan 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY AND SOUTH CENTRAL
WALTON COUNTIES UNTIL 1230 PM EST/1130 AM CST/...

At 1151 AM EST/1051 AM CST/, Doppler radar was tracking a strong
thunderstorm 15 miles south of Santa Rosa Beach, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Santa Rosa Beach, Inlet Beach, Sunnyside, Port Washington, Laird,
Laguna Beach, Grayton Beach, Blue Mountain Beach, Hollywood Beach,
Seagrove Beach and Seaside.

LAT...LON 3039 8619 3038 8616 3038 8612 3039 8611
      3030 8586 3018 8600 3022 8605 3027 8626
TIME...MOT...LOC 1651Z 218DEG 35KT 3015 8621 

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jan 7, 5:32 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jan 7, 5:32 AM CST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
632 AM EST Thu Jan 7 2021

.AVIATION...
[Through 12Z Friday]

While conditions are VFR initially this morning, rain will move
in from the west to ECP and DHN over the next few hours,
eventually reducing cigs to IFR to MVFR. The precipitation will
continue moving east through the day. The chance for thunderstorms
is low, although the best chances will be at ECP. Wind gusts of
18 to 20 knots will be possible mid morning.

&&

.PREV DISCUSSION [147 AM EST]...

.NEAR TERM [Through Tonight]...

A shortwave located over the lower MS valley this morning will
slowly move east and lift into the TN valley early tomorrow morning.
An associated cold front and line of thunderstorms associated with
this system was tracking across Louisiana this morning. This front
will continue to move east today and bring mainly showers to the
region through the day and into tonight. While shear is plentiful as
the precipitation moves through today, the instability is limited
(NAM the most aggressive in terms of CAPE). Given this, a few
thunderstorms will be possible over the marine area and even the
immediate coast, however otherwise, with the limited instability
have only shown rain for much of the forecast area. While SPC does
include a sliver of a marginal risk for the region today over the
marine area, it does keep it off shore. Precipitation will end from
west to east tonight as the cold front pushes through the CWA,
however clouds will persist through tonight.

Highs will be in the upper 50s to lower 70s with lows Friday morning
in the mid 40s to lower 50s.

.SHORT TERM [Friday Through Saturday]...

In the upper levels, a trough will be over the region. At the
surface, low pressure will be off the Southeast coast. Clouds will
linger until late Friday night or Saturday morning due to wrap
around moisture behind the low. On Saturday, high pressure will move
into the region with a cool, dry air mass. POPs will be near zero.
Highs will be in the 50s. Lows will be in the 30s.

.LONG TERM [Saturday Night Through Thursday]...

In the upper levels, slight ridging or nearly zonal flow is expected
until a trough approaches Monday night. At the surface, high
pressure will be over the region until a Gulf Low approaches the
region on Monday. High pressure will be over the region mid to
late week. Highs will be in the 50s. Lows will be in the 30s.

.MARINE...

Southeasterly winds will increase today as the next low pressure
system approaches. A Small Craft Advisory is in effect this morning
through Friday. Winds will become westerly or northwesterly as a
cold front passes tonight. The best chance for rain will be this
morning through this evening.

.FIRE WEATHER...

Rain will be widespread across the region today as a cold front
approaches from the west. The front will move through late afternoon
into tonight with precipitation ending from west to east. Red flag
conditions are not forecast through the end of the week. High
dispersion values are possible across the eastern Big Bend today.

.HYDROLOGY...

The Ochlockonee River near Concord is still in moderate flood
stage but has crested and is falling. Minor flooding continues on
the Ochlockonee River near Havana but is nearing crest. Minor
flooding is also occuring along the Withlacoochee River.

Forecast rainfall totals over the next seven days are around one
inch or less. The best chance for rain is today but the rain should
move through fairly quickly and high rain rates are not expected.
Therefore, flash flooding is not expected. The next chance for rain
will be Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   65  46  55  37  54 /  90  30   0   0   0
Panama City   66  47  55  38  54 /  90  10   0   0   0
Dothan        57  44  51  34  50 /  90  20   0   0   0
Albany        60  46  53  36  51 /  90  50   0   0   0
Valdosta      67  47  55  38  53 /  80  90   0   0   0
Cross City    71  51  61  38  57 /  60  60   0   0   0
Apalachicola  66  49  57  38  54 /  90  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EST /9 PM CST/ Friday for
     Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...Fieux
SHORT TERM...McD
LONG TERM...McD
AVIATION...Fieux
MARINE...McD
FIRE WEATHER...Fieux
HYDROLOGY...McD

In the hours before

Special weather statement, Jan 7, 10:52 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1152 AM EST Thu Jan 7 2021

FLZ108-112-071730-
Coastal Bay FL-South Walton FL-
1152 AM EST Thu Jan 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY AND SOUTH CENTRAL
WALTON COUNTIES UNTIL 1230 PM EST/1130 AM CST/...

At 1151 AM EST/1051 AM CST/, Doppler radar was tracking a strong
thunderstorm 15 miles south of Santa Rosa Beach, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Santa Rosa Beach, Inlet Beach, Sunnyside, Port Washington, Laird,
Laguna Beach, Grayton Beach, Blue Mountain Beach, Hollywood Beach,
Seagrove Beach and Seaside.

LAT...LON 3039 8619 3038 8616 3038 8612 3039 8611
      3030 8586 3018 8600 3022 8605 3027 8626
TIME...MOT...LOC 1651Z 218DEG 35KT 3015 8621

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:01 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton42 hr
Jan 7, 10:16 AM CSTSpecial Marine WarningTAE59 min
Jan 7, 11:15 AM CSTSpecial Marine WarningTAE60 min
Jan 7, 11:20 AM CSTSpecial Weather StatementTAEBay40 min
Jan 7, 12:16 PM CSTSpecial Marine WarningTAE59 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.